Alert archive / Kentucky / Flash Flood Warnings in 2005
Flash Flood Warning 15, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 26, 2005, 4:33 PM CDT for Caldwell County, Hopkins County, Webster County, Kentucky. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2005, 4:33 PM CDT (21:33 UTC)
- Expired
- Aug 26, 2005, 6:30 PM CDT
- In force
- 117 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Caldwell County, KY, Hopkins County, KY, Webster County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 262134
FFWPAH
KYC033-107-233-262330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
433 PM CDT FRI AUG 26 2005
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALDWELL COUNTY IN WESTERN KENTUCKY.
HOPKINS COUNTY IN NORTHWEST KENTUCKY.
WEBSTER COUNTY IN NORTHWEST KENTUCKY.
* UNTIL 630 PM CDT
* AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAIN MOVING INTO THE
WARNED AREA. MUCH OF THIS AREA HAS ALREADY RECEIVED FROM TWO TO
FOUR INCHES OF RAIN FROM STORMS EARLIER TODAY...WITH LOCALLY
HIGHER AMOUNTS.
* LOCATIONS IN THE WARNING INCLUDE PROVIDENCE...DIXON AND CLAY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3750 8786 3738 8785 3721 8796 3702 8784
3730 8753 3761 8754
$$1 follow-up statement
000
WGUS73 KPAH 262244
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
542 PM CDT FRI AUG 26 2005
KYC033-107-233-262330-
WEBSTER KY-HOPKINS KY-CALDWELL KY-
542 PM CDT FRI AUG 26 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 630 PM CDT FOR CALDWELL...
HOPKINS AND WEBSTER COUNTIES...
AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER THE
WARNED AREA. THOUGH MOST OF THE HEAVIEST RAINS HAVE MOVED OFF TO THE
SOUTH AND EAST...ANY ADDITIONAL RAIN WILL AGGREVATE FLOODING
CONDITIONS ACROSS THE AREA. AS OF 535 PM...IN WEBSTER
COUNTY...NOBLE/CROWLEY ROAD BETWEEN DIXON AND TILDEN WAS REPORTED
CLOSED. HIGHWAY 132 NEAR CLAY WAS CLOSED IN A FEW SPOTS. IN CALDWELL
COUNTY...SEVERAL ROADWAYS IN THE TOWN OF PRINCETON WERE IMPASSABLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3750 8786 3738 8785 3721 8796 3702 8784
3730 8753 3761 8754
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 2:20 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 26, 2:20 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 220 PM CDT FRI AUG 26 2005 .DISCUSSION... EARLY THIS AFTERNOON A LINE OF EASTWARD MOVING SEVERE AND NEAR SEVERE THUNDERSTORMS THAT FORMED ON AN OUTFLOW BOUNDARY ASSOCIATED WITH AN MCS TO OUR NORTH HAS RECENTLY ENTERED THE WESTERN EDGE OF OUR CWA. SOME OF THE STORMS IN THIS LINE HAVE PRODUCED DAMAGING WINDS IN AREAS TO OUR WEST. NOT SURE JUST HOW MUCH THE AFOREMENTIONED SYSTEM WILL AFFECT THE LOCAL ENVIRONMENT...WHICH WILL DETERMINE WHAT HAPPENS THIS EVENING AND POSSIBLY OVERNIGHT. FOR THIS EVENING WILL GO LIKELY POPS EVERYWHERE EXCEPT THE SOUTHEAST CORNER OF THE CWA...AND MORE OR LESS FLIP THAT AROUND AFTER MIDNIGHT. THROUGH 12Z SATURDAY MODELS STILL TRYING TO GENERATE A COUPLE OF ROUNDS OF RW/TRW THAT ARE SUPPOSED TO TRACK ACROSS THE CWA. LATEST SAT PIX SHOWING A CLUSTER OF RW/TRW OVER SE KANSAS HEADING EAST...SO PROVIDING THE LEAD SYSTEM DOESNT STABILIZE US OUT TOO BADLY...MAYBE THE MODEL SOLUTIONS WILL PAN OUT. APPROACHING WEAK COLD FRONT NOW FORECAST TO CROSS THE CWA SATURDAY EVENING INTO EARLY SUNDAY MORNING SO WILL KEEP POPS IN THROUGH SATURDAY NIGHT. IN THE WAKE OF THIS SYSTEM HIGH PRESSURE OVER THE AREA IS FORECAST TO KEEP THE AREA DRY. GFSLR SHOWING AN UPPER LOW PASSING OVER THE REGION THE MIDDLE OF NEXT WEEK...BUT NOT CRANKING OUT ANY QPF WITH IT...SO WONT BE SURPRISED IF FUTURE SHIFTS HAVE TO ADD POPS FOR THOSE PERIODS. GFS80 TRYING TO BRING THE REMNANTS OF HURRICANE KATRINA TOO FAR WEST MONDAY NIGHT INTO TUESDAY NIGHT...BUT THIS SOLUTION DOES NOT JIVE WELL WITH NHC FORECAST TRACK OR THE NAM SOLUTION. CONSEQUENTLY KEPT US DRY DURING THIS PERIOD. USED A NAM/MAV MOS BLEND FOR TEMPERATURES. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...SVR TSTM WATCH #747 UNTIL 6 PM CDT. MO...SVR TSTM WATCH #747 UNTIL 6 PM CDT. IL...SVR TSTM WATCH #747 UNTIL 6 PM CDT. IN...SVR TSTM WATCH #747 UNTIL 6 PM CDT. && JAP
Hazardous weather outlook, Aug 26, 3:53 AM CDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 353 AM CDT FRI AUG 26 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-270900- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 353 AM EST FRI AUG 26 2005 /353 AM CDT FRI AUG 26 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHEAST MISSOURI...WESTERN KENTUCKY...AND SOUTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN THREAT WITH ANY THUNDERSTORMS WILL BE DAMAGING WINDS. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE FORECAST SATURDAY AND SATURDAY NIGHT AS A COLD FRONT MOVES THROUGH THE QUAD STATE. WHILE NO SEVERE WEATHER IS FORECAST...THAT WOULD BE THE BEST CHANCE TIME PERIOD FOR ANY HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY.
In the hours before
Special weather statement, Aug 26, 2:48 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 248 PM CDT FRI AUG 26 2005 ILZ081-082-085-086-262030- FRANKLIN IL-HAMILTON IL-SALINE IL-WILLIAMSON IL- 248 PM CDT FRI AUG 26 2005 A LINE OF STRONG STORMS WILL MOVE ACROSS WILLIAMSON AND FRANKLIN INTO HAMILTON AND SALINE COUNTIES IN SOUTHERN ILLINOIS THROUGH MID AFTERNOON. THE STORMS SHOULD IMPACT THE COMMUNITIES OF BENTON... MARION...MCLEANSBORO...AND HARRISBURG AS THEY PUSH EAST AT 35 TO 40 MPH THROUGH 300 PM. WIND GUSTS OF 40 TO 50 MPH FROM THESE STORMS COULD TOSS AROUND LOOSE OBJECTS LEFT OUTDOORS...AND BREAK SOME TREE LIMBS. SOME TREES MAY ALSO FALL DUE TO THE STRONG WINDS. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING RAINFALL AMOUNTS IN EXCESS OF AN INCH IN ONE HOUR...AS WELL AS FREQUENT AND DANGEROUS LIGHTNING. IF THESE STORMS ARE MOVING TOWARD YOUR AREA...SEEK SHELTER INDOORS. RJP/MTF
Local storm report, Aug 26, 3:26 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
326 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM TSTM WND GST HARRISBURG 37.74N 88.55W
08/26/2005 60 MPH SALINE IL TRAINED SPOTTER
SPOTTER WAS ONE QUARTER OF A MILE EAST OF HARRISBURG.
&&
MIKENLocal storm report, Aug 26, 3:45 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
345 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL POPLAR BLUFF 36.76N 90.41W
08/26/2005 1.00 INCH BUTLER MO EMERGENCY MNGR
ALSO, PEA SIZED HAIR MIXED IN WITH THE QUARTER SIZE HAIL.
&&
MIKENLocal storm report, Aug 26, 3:45 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY...CORRECTION
345 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL POPLAR BLUFF 36.76N 90.41W
08/26/2005 1.00 INCH BUTLER MO EMERGENCY MNGR
ALSO, PEA SIZED HAIL MIXED IN WITH THE QUARTER SIZE HAIL.
&&
MIKENLocal storm report, Aug 26, 3:53 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
353 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TSTM WND GST VANDUSER 36.99N 89.69W
08/26/2005 60 MPH SCOTT MO FIRE DEPT/RESCUE
&&
MIKENSpecial weather statement, Aug 26, 4:08 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 408 PM CDT FRI AUG 26 2005 ILZ075-076-080>082-084>086-088-089-MOZ076-086-087-100-107-108-262145- BOLLINGER MO-CAPE GIRARDEAU MO-CARTER MO-FRANKLIN IL-HAMILTON IL- JACKSON IL-JEFFERSON IL-JOHNSON IL-PERRY IL-PERRY MO-RIPLEY MO- SALINE IL-UNION IL-WAYNE IL-WAYNE MO-WILLIAMSON IL- 408 PM CDT FRI AUG 26 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 747 HAS BEEN CANCELLED FOR MUCH OF SOUTHERN ILLINOIS AND PARTS OF SOUTHEAST MISSOURI... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES... IN SOUTHEAST MISSOURI... CARTER...RIPLEY...WAYNE...PERRY...BOLLINGER...AND CAPE GIRARDEAU. IN SOUTHERN ILLINOIS... PERRY...JEFFERSON...WAYNE...FRANKLIN...HAMILTON...JACKSON... WILLIAMSON...SALINE...UNION...AND JOHNSON. SOME CITIES NO LONGER IN THE WATCH INCLUDE MARION...CARBONDALE... MOUNT VERNON...HARRISBURG...AND CAPE GIRARDEAU. STRONG TO SEVERE THUNDERSTORMS HAVE MOVED SOUTH AND EAST OF THE CANCELLED COUNTIES. YORK
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:50 AM CDT | Flash Flood Warning | PAH | Hopkins | 115 min |
| Aug 26, 9:03 AM CDT | Flash Flood Warning | PAH | Muhlenberg | 102 min |
| Aug 26, 9:03 AM CDT | Flash Flood Warning | PAH | Muhlenberg | 27 min |
| Aug 26, 10:37 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian | 38 min |
| Aug 26, 3:47 PM CDT | Flash Flood Warning | PAH | Henderson, Union | 118 min |
| Aug 26, 4:06 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 24 min |
| Aug 26, 4:22 PM CDT | Severe Thunderstorm Warning | PAH | Livingston | 23 min |
| Aug 26, 4:57 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 35 min |
Nearby
Flash Flood Warnings in Kentucky, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.